Hail, Cibola
- When
- June 9, 1:08 PM MST to 1:13 PM MST
- Where
- Cibola County, Grants
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.150, -107.850
A strong surge of low level moisture moved into the state late on the 8th and early on the 9th, thanks in part to a strong back door cold front. The front moved south across the easter plains on the 8th and rushed through the central mountain passes into the Rio Grande Valley early on the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A strong surge of low level moisture moved into the state late on the 8th and early on the 9th, thanks in part to a strong back door cold front. The front moved south across the easter plains on the 8th and rushed through the central mountain passes into the Rio Grande Valley early on the 9th. The moisture pressed all the way back to the continental divide.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 9, 2:05 AM MST, 11 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MDT SAT JUN 9 2007 CORRECTION TO THIRD AND FINAL SENTENCES BELOW. .DISCUSSION...MOIST INFLOW FROM E/SE TO W/NW PRETTY MUCH WENT AS EXPECTED UNTIL A LITTLE AFTER MIDNIGHT...BUT HAS DIMINISHED AT LEAST AT THE SURFACE SOMEWHAT MORE AND EARLIER THAN MODEL PROGGED AND OTHERWISE EXPECTED. SOME CONCERN NOW AS TO HOW DEEP MOISTURE WILL BE ACROSS WEST CENTRAL AND NW NM DURING PEAK HEATING. FROM THE GILA REGION TO THE JEMEZ MTS ON EASTWARD STILL BELIEVE MOISTURE WILL BE DEEP ENOUGH FOR MORE WET THAN DRY STORMS BY THIS AFTERNOON OR AT LEAST BY EARLY EVENING. SLIGHT RISK AREA AS DEPICTED BY SPC LOOKS OK MORE SO THAN NOT...BUT MAY BE A LITTLE TOUGH NEAR AND W OF THE DIVIDE...EXCEPT PERHAPS IN THE GILA REGION. BUT OF COURSE INVERTED V PROFILES AND SOME INCREASING FLOW ALOFT MAY BE ENOUGH TO GENERATE SOME NEAR SEVERE WIND GUSTS MORE SO THAN HAIL IN THE DRIER AREAS OF THE NW AND W CENTRAL. DESPITE WHAT SEEMS TO BE SOONER THAN EXPECTED SLACKING OF THE LOW LEVEL INFLUX INTO W NM...AM STILL EXPECTING A LIGHT TO MODERATE GENERALLY S TO N LOW LEVEL FLOW BETWEEN CENTRAL MT CHAIN AND AT LEAST THE DIVIDE FROM LATE MORNING OR MIDDAY THROUGH THE AFTERNOON. WITH DEWPOINTS ALREADY WELL INTO THE 50S S CENTRAL AND SW NM AT LEAST SOME OF THAT SHOULD ADVECT NORTHWARD IN THAT FLOW TO HELP ENRICH LOW LVL MOISTURE FARTHER N. THE E ALSO HAS SOME T STORM POTENTIAL BUT SLIGHTLY BETTER DYNAMICS FARTHER W. FIRE WX PARTNER WISELY ADDED SOME DRY STORM POTENTIAL W OF DIVIDE FOR THIS AFTERNOON AND EVEN BETWEEN THE DIVIDE AND THE MID AND UPPER RIO GRANDE VALLEY THERE MAY BE A FEW NEARLY DRY STORMS...SO SOME FIRE STARTS ARE A POSSIBILITY. CHANCES OF CONVECTION CONTINUE MOST OF FORECAST AREA INTO AT LEAST MON NIGHT AND STILL HAVE SOME CONCERNS FOR SEVERE POTENTIAL FOR GOOD PART OF FCST AREA MON INTO MON EVENING AS SIGNIFICANT AND NEGATIVELY TILTED SHORT WAVE MOVES INTO THE STATE WITH STILL SIME MOISTURE AND TIMING NEAR COINCIDENT WITH PEAK HEATING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 54 90 53 / 10 30 10 20 GALLUP.......................... 86 47 85 47 / 20 30 10 10 GRANTS.......................... 83 48 85 49 / 30 40 20 20 GLENWOOD........................ 91 54 92 56 / 20 30 20 10 CHAMA........................... 74 36 77 38 / 40 40 30 20 LOS ALAMOS...................... 76 48 80 49 / 30 40 20 20 RED RIVER....................... 66 39 69 44 / 20 30 30 20 TAOS............................ 79 46 81 47 / 20 30 20 20 SANTA FE........................ 77 50 82 50 / 20 40 20 20 SANTA FE AIRPORT................ 80 54 84 54 / 20 40 20 20 ESPANOLA........................ 84 53 86 55 / 20 40 20 20 ALBUQUERQUE HEIGHTS............. 84 62 87 64 / 20 40 20 20 ALBUQUERQUE VALLEY.............. 86 58 88 62 / 20 40 20 20 ALBUQUERQUE FOOTHILLS........... 85 56 87 60 / 20 40 20 20 ALBUQUERQUE WEST MESA........... 86 60 89 63 / 20 40 20 20 SOCORRO......................... 88 60 89 63 / 30 40 20 20 SANDIA PARK/CEDAR CREST......... 80 51 80 55 / 30 40 30 20 MORIARTY/ESTANCIA............... 78 53 85 55 / 30 40 30 20 CARRIZOZO....................... 84 61 89 62 / 30 50 30 30 RUIDOSO......................... 72 54 77 56 / 30 50 30 30 RATON........................... 80 49 83 50 / 20 20 10 20 LAS VEGAS....................... 76 49 80 51 / 20 40 20 20 ROY............................. 79 57 81 60 / 20 30 20 20 CLAYTON......................... 84 59 87 62 / 20 20 10 20 SANTA ROSA...................... 85 60 89 62 / 30 40 20 20 TUCUMCARI....................... 86 63 91 65 / 20 40 10 20 FORT SUMNER..................... 87 63 89 65 / 30 40 20 20 CLOVIS.......................... 84 63 90 64 / 30 50 10 20 PORTALES........................ 85 64 89 64 / 30 50 10 20 ROSWELL......................... 85 64 91 66 / 30 40 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 AM MDT SAT JUN 9 2007 CORRECTION TO SPOTTER INFORMATION STATEMENT. NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 800 AM MDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE A POSSIBILITY ACROSS PORTIONS OF NEW MEXICO LATE THIS AFTERNOON AND EVENING...MAINLY NEAR AND SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES. STRONG WIND GUSTS AND HAIL UP TO PENNY OR NICKEL SIZE WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY EVENING HOURS MONDAY AND EASTERN AREAS LATER MONDAY EVENING. A FEW STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY ACROSS EASTERN AND NORTH CENTRAL NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON TODAY INTO THE EVENING...MAINLY SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MDT SAT JUN 9 2007 NMZ001>021-026-091830- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1132 AM MDT SAT JUN 9 2007 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NEW MEXICO THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP RAPIDLY OVER THE HIGH TERRAIN OF NORTHERN AND WESTERN NEW MEXICO LATE THIS MORNING AND EARLY THIS AFTERNOON. STORMS WILL BECOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS AS THEY MOVE NORTHEAST AT 25 MPH INTO THE VALLEYS AS THE AFTERNOON PROGRESSES. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAIN IS POSSIBLE FROM THESE STORMS AS THEY BUILD SOUTHEAST INTO MORE ABUNDANT MOISTURE IN CENTRAL AND EASTERN NEW MEXICO. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR SPECIFIC INFORMATION CONCERNING THE LOCATION AND STRENGTH OF THUNDERSTORMS ALONG WITH THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS...SPECIAL WEATHER STATEMENTS AND SHORT TERM FORECASTS. KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 PM MDT SAT JUN 9 2007 NMZ001-002-091830- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 1206 PM MDT SAT JUN 9 2007 ...STRONG THUNDERSTORM APPROACHING CHACO CANYON... AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHWEST OF CHACO CANYON. MOVEMENT WAS NORTHEAST AT 20 MPH. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL MCKINLEY COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING CHACO CANYON. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1231 PM MDT SAT JUN 9 2007 NMZ002-091900- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 1231 PM MDT SAT JUN 9 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST NEW MEXICO... AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF NAGEEZI. MOVEMENT WAS NORTHEAST AT 15 MPH. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME NORTHWESTERN SANDOVAL COUNTY...RURAL WEST CENTRAL RIO ARRIBA COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING HIGHWAY 550 FROM NAGEEZI TO LYBROOK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
The Albuquerque radar (KABX), 93 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
11 hail, 3 tornado. Local standard time, as filed.
The tornado was first spotted 2 miles south of Domingo in extreme eastern Sandoval county near Interstate 25. It continued east toward county line, crossing into Santa Fe County around 3:45 pm. The observer at the Santa Fe Municipal Airport reported seeing the tornado for 15 minutes, from 3:27 - 3:42 pm. It's possible then the tornado (landspout) was on the ground before the first report of it 2 miles south of Domingo. |
The NWS observer at Santa Fe Municipal Airport reported seeing the tornado (landspout) for 15 minutes, from 3:27 - 3:42 PM. This was likely in Sandoval county, but the observer likely unable to see tornado after this point due to La Bajada Hill obstructing view. The tornado originated in extreme eastern Sandoval county and dissipated around 3:48 PM, a few minutes after crossing into Santa Fe County.
The tornado touched down briefly and no damage was reported.
The hail occurred in La Bajada, along the Santa Fe and Sandoval County border.
Hail broke windshields of several cars on U.S. Highway 82.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyThe tornado archive for New Mexico, 2007Warnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25675, 25691, 25681, 25692, 25679, 25684, 25693, 25685, 25686, 25687, 25689, 27657, 25688, 25690.